Oklahoma, 2003Strong Wind in Oklahoma, June 28 to 29, 2003
June 28 to 29, 2003 · NWS AMA · 1 event in 1 county or zone
A strong thunderstorm over Beaver county about eight miles west and one and a half miles south of Slapout Oklahoma knocked out electricity and tree branches were blown off. four big power line poles were blown down.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm over Beaver county about eight miles west and one and a half miles south of Slapout Oklahoma knocked out electricity and tree branches were blown off. Also...four big power line poles were blown down. The Oklahoma Mesonet site at Slapout Oklahoma was only about one quarter of a mile from this location and only registered thirty-seven knots at the time of the high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 28, 12:30 PM CST, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 28, 12:30 PM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
130 PM CDT SAT JUN 28 2003
THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE RAIN CHANCES. CURRENT
THINKING IS FOR ACTIVITY TO COMMENCE LATER TODAY/TONIGHT. AMPLE LOW-
LVL MOISTURE IS IN PLACE BUT SHEAR PROFILES ARE WEAK. ANY ACTIVITY
THAT DEVELOPS WILL BE SLOW MOVING...POTENTIALLY PRODUCING COPIOUS
RAINFALL AMOUNTS. OVERNIGHT MCS IN THE CNTRL HIGH PLAINS SHOULD
INDUCE AN OUTFLOW BOUNDARY AND MOVE INTO THE CWA TOMORROW MORNING.
HOW FAR SOUTH THE BOUNDARY MOVES INTO THE CWA IS STILL A MATTER OF
QUESTION. THE BOUNDAY WILL SERVE AS THE FOCAL AREA FOR CONVECTION
TOMORROW AFTERNOON AND EVENING. AGAIN...SLOW STORM MOTION COULD LEAD
TO LOCALLY HEAVY RAINFALL AMOUNTS. HIGH TEMPS WILL REMAIN IN CHECK
TOMORROW DUE TO THE FRONT AND CONVECTIVE CLOUD COVER. MORE OF THE
SAME ON MONDAY BUT THUNDERSTORM COVERAGE SHOULD BE LESS.
AS THE CURRENT UPPER LEVEL RIDGE HOVERS OVER THE SW U.S. INSTABILITY
SHOULD DECREASE BEGINNING ON TUE WITH HIGH TEMPS INCREASING INTO THE
90S. ANY CONVECTION THAT DEVELOPS IN NE NM/SE CO SHOULD REMAIN TO OUR
WEST GIVEN THE EXPECTED MID- UPPER-LEVEL NORTH NORTHEAST FLOW.
THEREFORE...EXPECTING A HOT AND DRY WEEK.
FCSTID = 05
AMARILLO 63 87 61 86 / 40 20 40 20
BEAVER 63 86 60 86 / 50 30 40 20
BOISE CITY 60 84 59 83 / 50 30 40 20
BORGER 63 87 61 86 / 40 30 40 20
BOYS RANCH 62 86 60 84 / 40 30 40 20
CANYON 63 87 61 85 / 30 20 40 20
CLARENDON 64 88 62 87 / 30 20 40 20
DALHART 61 85 60 84 / 50 30 40 20
GUYMON 61 85 59 84 / 50 30 40 20
HEREFORD 63 87 61 84 / 30 20 40 20
LIPSCOMB 64 87 61 87 / 40 30 40 20
PAMPA 64 87 61 86 / 40 30 40 20
SHAMROCK 65 88 62 87 / 30 20 40 20
WELLINGTON 65 89 63 87 / 30 20 40 20
.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Jun 28, 12:00 PM CST, 11 hours 20 minutes before
OKZ001>003-TXZ001>020-291100-
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT JUN 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY
THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THESE
STORMS COULD REACH SEVERE LIMITS DURING THE EVENING HOURS. THE
PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED PRIMARILY FOR THE LATE AFTERNOON
AND EVENING HOURS TODAY THROUGH MONDAY.
NUNEZ
In the hours before
Local storm report, Jun 28, 8:06 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM TYRONE OK 75 MPH WIND GUST
06/28/03 TEXAS REPORTED BY TYRONE FD.Local storm report, Jun 28, 10:09 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1109 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM TYRONE OK 75 MPH WIND GUST
06/28/03 TEXAS REPORTED BY TYRONE FD.
0912 PM 2NE TYRONE OK 1.00 INCH HAIL
06/28/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
1020 PM GUYMON OK 60 MPH WIND GUST
06/28/03 TEXAS REPORTED BY GUYMON OHP.
1044 PM HARTLEY TX 0.88 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1035 PM TX 1.00 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1048 PM 4E HARTLEY TX 1.75 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1048 PM HARTLEY TX 1.75 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 28, 10:14 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1114 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM TYRONE OK 75 MPH WIND GUST
06/28/03 TEXAS REPORTED BY TYRONE FD.
0912 PM 2NE TYRONE OK 1.00 INCH HAIL
06/28/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
1020 PM GUYMON OK 60 MPH WIND GUST
06/28/03 TEXAS REPORTED BY GUYMON OHP.
1044 PM HARTLEY TX 0.88 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1048 PM 4E HARTLEY TX 1.75 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1048 PM HARTLEY TX 1.75 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1035 PM HARTLEY TX 1.00 INCH HAIL
06/28/03 HARTLEY REPORTED BY SKYWARN
SPOTTER.
1108 PM DUMAS TX 1.00 INCH HAIL
06/28/03 MOORE REPORTED BY MOORE COUNTY
EOC.Strong Wind, Beaver
- When
- June 28, 11:20 PM CST to June 29, 11:30 PM CST
- Where
- Beaver forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- STORM CHASER
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Kansas, June 28 to 29, 2003$9.5 million · 4.5 in hail · 56 events
- Hail and Heavy Rain in Kansas, June 28, 2003$490,000 · 1.75 in hail · 9 events
- Hail in Minnesota, June 28, 2003$500,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, June 28, 2003$495,000 · 1 in hail · 4 events
- Hail in Illinois, June 28, 2003$350,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Michigan, June 28, 2003$176,000 · 1.75 in hail · 9 events
- Damaging Wind in Florida, June 28, 20031 injured · $50,000 · 55 kt wind · 1 event
- Damaging Winds in Michigan, June 28, 20034 injured · $750 · 50 kt wind · 8 events
- Tornadoes and Hail in Kansas, June 28, 2003F1 · 11 events
- Hail and Damaging Winds in Colorado, June 28, 20031.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 28, 20031 in hail · 9 events
- Hail and Damaging Winds in Illinois, June 28, 20031.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327664.